Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Wichita, KS

August 27, 2015Allen County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 27, 2015, 6:10 AM CDT for Allen County, Woodson County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2015, 6:10 AM CDT (11:10 UTC)
Expired
Aug 27, 2015, 7:15 AM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Allen County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 144 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 6:12 AM CDTHAIL 14 Nw Iola, KSDELAYED REPORT OF QUARTER SIZE HAIL AND HEAVY RAIN.
Aug 27, 7:05 AM CDTHAIL 0.75Humboldt, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-633 J/kg
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS53 KICT 271110
SVRICT
KSC001-207-271215-
/O.NEW.KICT.SV.W.0207.150827T1110Z-150827T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
610 AM CDT THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 715 AM CDT

* AT 610 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOLA...
  MOVING SOUTH AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA
  AND IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1110Z 352DEG 23KT 3794 9547 

HAIL...1.50IN
WIND...60MPH
 
$$

ES
4 follow-up statements
202 
WWUS53 KICT 271123
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 AM CDT THU AUG 27 2015

KSC001-207-271215-
/O.CON.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
623 AM CDT THU AUG 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN WOODSON AND WESTERN ALLEN COUNTIES...

AT 622 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOLA...MOVING
SOUTH AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA AND
IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1122Z 352DEG 17KT 3789 9546 

HAIL...1.75IN
WIND...60MPH
 
$$

ES
645 
WWUS53 KICT 271135
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 AM CDT THU AUG 27 2015

KSC001-207-271215-
/O.CON.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
635 AM CDT THU AUG 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN WOODSON AND WESTERN ALLEN COUNTIES...

AT 633 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOLA...MOVING
SOUTH AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA AND
IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1133Z 354DEG 10KT 3788 9544 

HAIL...1.75IN
WIND...60MPH
 
$$

ES
224 
WWUS53 KICT 271153
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 AM CDT THU AUG 27 2015

KSC001-207-271215-
/O.CON.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
653 AM CDT THU AUG 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN WOODSON AND WESTERN ALLEN COUNTIES...

AT 652 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUMBOLDT...
MOVING SOUTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA AND
IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. IN FACT...A FLOOD WARNING IS IN EFFECT FOR ALLEN 
COUNTY UNTIL 1145 AM CDT. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1152Z 358DEG 15KT 3782 9542 

HAIL...1.75IN
WIND...60MPH
 
$$

ES
488 
WWUS53 KICT 271212
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
712 AM CDT THU AUG 27 2015

KSC001-207-271220-
/O.EXP.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
712 AM CDT THU AUG 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON AND WESTERN
ALLEN COUNTIES WILL EXPIRE AT 715 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL 
AND GUSTY 30 TO 40 MPH WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
ALL OF CENTRAL ALLEN COUNTY UNTIL 800 AM CDT.

LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1207Z 352DEG 23KT 3782 9542 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:02 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 27, 3:02 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 AM CDT THU AUG 27 2015

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 257 AM CDT THU AUG 27 2015

ISOLATED-SCATTERED ELEVATED THUNDERSTORMS ARE POSSIBLE THIS MORNING
OVER FAR EASTERN KANSAS...ON THE EASTERN EDGE OF THE ELEVATED MIXED
LAYER...WHERE WEAK MOISTURE TRANSPORT/ISENTROPIC UPGLIDE (310K) IS
INDICATED. MUCAPES OF 2000-3000 J/KG AND EFFECTIVE BULK SHEAR OF
25-45 KT COULD RESULT IN A COUPLE OF STRONG-SEVERE STORMS WITH A
HAIL THREAT. ANY STORM ACTIVITY THAT DEVELOPS SHOULD WANE TOWARD
MID-LATE MORNING...AS THE WEAK LLJ WEAKENS/BACKS.

A WELL-ADVERTISED SHORTWAVE TROUGH OVER THE NORTHERN/CENTRAL ROCKIES
EARLY THIS MORNING PER WATER VAPOR IMAGERY...WILL TRANSLATE SLOWLY
EASTWARD ACROSS THE CENTRAL PLAINS/UPPER MIDWEST LATE TODAY THROUGH
FRIDAY...WITH A WEAK ATTENDANT COLD FRONT. SCATTERED STORMS SHOULD
DEVELOP LATE THIS AFTERNOON ALONG THE FRONT AND PRE-FRONTAL
TROUGH...FROM WESTERN NEBRASKA INTO NORTHWESTERN KANSAS AS SURFACE-
BASED INHIBITION IS REMOVED FROM HEATING AND HEIGHT FALLS/ASCENT
ASSOCIATED WITH THE SHORTWAVE TROUGH. THE CONVECTION MAY MERGE INTO
ONE OR MORE CLUSTERS TONIGHT...AS A 45 KNOT SOUTHWESTERLY LOW-LEVEL
JET DEVELOPS ACROSS THE REGION. A RELATIVELY GREATER STORM COVERAGE
AND HIGHER RAINFALL FORECAST (0.25-0.75 INCH) IS EXPECTED ACROSS
CENTRAL KANSAS...WITH LESSER COVERAGE/AMOUNTS FURTHER SOUTH.
MODERATE INSTABILITY AND 25-35 KNOTS OF DEEP LAYER SHEAR MAY SUPPORT
A FEW STRONG-MARGINALLY SEVERE STORMS IN CENTRAL KANSAS THIS EVENING
WITH HAIL/WIND THREATS.

A SECONDARY VORT LOBE ON THE BACKSIDE OF THIS SHORTWAVE TROUGH...IS
PROGGED TO SLIDE SOUTHEASTWARD ACROSS EASTERN KANSAS FRIDAY
AFTERNOON/EVENING WITH THE WEAK COLD FRONT SLOWER TO MOVE THROUGH
SOUTH-CENTRAL AND SOUTHEAST KANSAS. SCATTERED DIURNALLY-ENHANCED
THUNDERSTORMS ARE EXPECTED IN THOSE AREAS...WITH WEAKENED
INHIBITION...MODERATE INSTABILITY AND WEAK-MODERATE SHEAR...ALTHOUGH
MID-LEVEL LAPSE RATES ARE PROGGED TO BE WEAKER THAN DAY 1.

A DRY POST-FRONTAL REGIME IS ANTICIPATED ON SATURDAY BEHIND THE
DEPARTING UPPER TROUGH...AND FRONT WHICH MAY HANG UP JUST SOUTH
OF THE OKLAHOMA BORDER.

FORECAST 1000-850 THICKNESSES ON THE GFS/NAM-WRF/RAP INDICATE WARMER
THAN AVERAGE HIGHS TODAY...ALTHOUGH LEANED WITH THE MIDDLE OF ROAD
GFS BASED ON IT'S VERIFICATION YESTERDAY. DRIER WEATHER IS
EXPECTED SATURDAY BEHIND THE FRONT...WITH TEMPERATURES FALLING A
FEW DEGREES BELOW AVERAGE BUT STILL SEASONABLY WARM.

JMC

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT THU AUG 27 2015

AN ELONGATED MID-LEVEL RIDGE IS PROGGED FROM THE SOUTHERN/CENTRAL
PLAINS TO THE GREAT LAKES DURING THE MEDIUM RANGE PERIOD. A MID-
LEVEL WEAKNESS/UPPER TROUGH IS PROGGED TO RETROGRADE SLIGHTLY
WESTWARD ACROSS THE LOWER/MID MISSISSIPPI VALLEY. THIS SHOULD
SUPPORT A MAINLY DRY FORECAST IN OUR AREA...WITH SLIGHTLY ABOVE
AVERAGE TEMPERATURES.

JMC

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1151 PM CDT WED AUG 26 2015

IN GENERAL VFR CONDITIONS WILL PREVAIL...BUT VISIBILITY COULD DROP
DURING THE OVERNIGHT HOURS INTO MVFR CRITERIA. THE TWO TERMINALS
THAT ARE MOST CONCERNING FOR THIS OCCURRING ARE KCNU AND KHUT.
LOW LEVEL MOISTURE IS PREVALENT OVER SOUTH CENTRAL KANSAS THIS
EVENING AND THE MICRO-CLIMATE AT KHUT COULD CAUSE A REDUCTION IN
VISIBILITIES BY MORNING. THE OTHER LOCATION KCNU WILL HAVE THE
LIGHTEST WINDS DURING THE OVERNIGHT HOURS AND CLEAREST
SKIES...THIS IN CONJUNCTION WITH THE LOW LEVEL MOISTURE COULD
CAUSE A REDUCTION IN VISIBILITIES.

WINDS WILL INCREASE DURING THE DAY AS LEE TROUGHING DEEPENS. THE
FRONT WILL STILL BE WEST OF THE FORECAST AREA BY THE END OF THIS
FORECAST...BUT SOME PRECIPITATION MAY BE POSSIBLE AT KRSL
ALONG/AHEAD OF THE FRONT AFTER 00Z.

OTHERWISE...KCNU MAY ALSO SEE THUNDERSTORMS BY MORNING...HAVE
INCLUDED A VCTS FOR THE POTENTIAL...THE AXIS LOOKS TO HAVE SHIFTED
A BIT FURTHER EAST AND SOUTH. THE HIGHER RESOLUTION GUIDANCE HAS
THIS AREA HIGHLIGHTED FOR PRECIPITATION BY 12Z THURSDAY.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    93  72  88  66 /  10  30  20  10
HUTCHINSON      94  70  88  64 /  10  40  20  10
NEWTON          92  70  88  65 /  10  40  20  10
ELDORADO        92  69  89  66 /  10  20  30  10
WINFIELD-KWLD   94  72  89  67 /  10  20  30  20
RUSSELL         96  67  87  61 /  50  70  10  10
GREAT BEND      97  67  88  61 /  40  60  10  10
SALINA          94  70  87  62 /  20  60  10  10
MCPHERSON       93  70  87  64 /  10  50  20  10
COFFEYVILLE     89  69  87  67 /  30  10  40  30
CHANUTE         89  68  87  66 /  30  10  40  30
IOLA            88  68  86  66 /  30  10  40  30
PARSONS-KPPF    89  69  87  67 /  30  10  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 27, 3:28 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT THU AUG 27 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
328 AM CDT THU AUG 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
MORNING ACROSS SOUTHEAST KANSAS. AN ISOLATED STRONG TO MARGINALLY
SEVERE STORM OR TWO WILL BE POSSIBLE...WITH HAIL OF DIME TO HALF
DOLLAR SIZE.

THUNDERSTORM CHANCES WILL INCREASE TONIGHT...PARTICULARLY ACROSS
CENTRAL KANSAS...WHERE A FEW STRONG TO MARGINALLY SEVERE STORMS
ARE POSSIBLE. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH
AND HAIL OF DIME TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY
EVENING...ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS.
A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE
POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...AND HAIL OF
NICKEL TO QUARTER SIZE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 27, 5:13 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CDT THU AUG 27 2015

KSZ071-072-271045-
WOODSON KS-ALLEN KS-
513 AM CDT THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 545 AM CDT

* AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF NEOSHO FALLS...
  OR 12 MILES NORTH OF IOLA...MOVING SOUTH AT 25 MPH.

HAIL CLOSE TO THE SIZE OF QUARTERS AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM. THE THUNDERSTORM IS INTENSIFYING.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...NEOSHO FALLS...PIQUA...
  BASSETT AND IOLA AIRPORT.

LAT...LON 3781 9513 3779 9558 3804 9557 3804 9522
TIME...MOT...LOC 1006Z 354DEG 24KT 3811 9546

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:13 AM CDTSpecial Weather StatementICTAllen32 min
Aug 27, 5:20 AM CDTSevere Thunderstorm WarningICTAllen, Woodson55 min
Aug 27, 6:40 AM CDTAreal Flood WarningICTAllen12 hr
Aug 27, 7:01 AM CDTSevere Thunderstorm WarningICTAllen31 min
Aug 27, 7:51 AM CDTAreal Flood WarningICTNeosho, Wilson11 hr
Aug 27, 8:24 AM CDTSpecial Weather StatementICTWilson36 min
Aug 27, 8:57 AM CDTSpecial Weather StatementICTNeosho33 min
Aug 27, 9:11 AM CDTSpecial Weather StatementICTMontgomery34 min
Aug 27, 9:39 AM CDTSpecial Weather StatementICTAllen36 min
Aug 27, 9:50 AM CDTSpecial Weather StatementICTMontgomery25 min
Aug 27, 10:01 AM CDTAreal Flood WarningICTMontgomery6 hr
Aug 27, 10:21 AM CDTSpecial Weather StatementICTMontgomery24 min
Aug 27, 10:42 AM CDTFlash Flood WarningICTMontgomery4 hr
Aug 27, 10:59 AM CDTAreal Flood WarningICTLabette5 hr
Aug 27, 11:09 AM CDTSpecial Weather StatementICTMontgomery21 min
Aug 27, 5:25 PM CDTSpecial Weather StatementICTRussell35 min
Aug 27, 5:37 PM CDTSevere Thunderstorm WarningICTRussell38 min
Aug 27, 6:14 PM CDTSevere Thunderstorm WarningICTRussell18 min
Aug 27, 6:35 PM CDTSpecial Weather StatementICTLincoln25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.